Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 19, 2007, 5:15 PM MDT for Johnson County, Wyoming. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 5:15 PM MDT (23:15 UTC)
- Expired
- Jul 19, 2007, 6:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:20 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 19, 3:20 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 320 PM MDT THU JUL 19 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER THE AREA WITH MONSOON MOISTURE OVER THE AREA. THE MOISTURE IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE OVER THE NORTHWEST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST COVERAGE OVER THE MOUNTAINOUS AREAS. LITTLE CHANGE IN TEMPERATES AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY. SHORT TERM MODELS REMAIN IN GOOD AGREEMENT WITH STAGNANT WEATHER PATTERN. OVERALL SHORT TERM FORECAST SIGNIFICANT WEATHER WILL BE SMALL SCALE LOCAL CONVECTION. LOCAL HEAVY RAINS WILL REMAIN A THREAT IN AND NEAR THE MOUNTAINS WITH SLOW MOVING TO NEAR STATIONARY THUNDERSTORMS. .LONG TERM...SUNDAY THROUGH THURSDAY MODELS ARE VERY SIMILAR IN THEIR MOVEMENT OF THE UPPER HIGH THROUGH THE MEDIUM RANGE PERIOD. THE UPPER HIGH IS FORECAST BY THE GFS...UKMET AND ECMWF TO MOVE FROM THE CENTRAL ROCKIES/WESTERN HIGH PLAINS SUNDAY INTO THE NORTHERN HIGH PLAINS/UPPER MIDWEST AREA MONDAY INTO TUESDAY AND THEN FLATTEN OR RETROGRADE BACK INTO THE CENTRAL ROCKIES WEDNESDAY INTO THURSDAY. AS THE UPPER HIGH MOVES EAST OF WYOMING EARLY NEXT WEEK...IT SHOULD OPEN THE DOOR FOR MID AND HIGH LEVEL MONSOONAL MOISTURE TO FLOW NWD THROUGH THE PERIOD SETTING THE STAGE FOR PLENTY OF DAILY THUNDERSTORMS WITH THE PEAK OCCURRING DURING THE AFTERNOON AND EVENING HOURS. WILL CONTINUE TO BUMP THE POPS UP DURING THIS PERIOD IF THIS TREND CONTINUES AGAIN TONIGHT. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE TONIGHT AND FRIDAY. THE BEST COVERAGE AND STRONGER THUNDERSTORMS WILL DEVELOP ACROSS EAST CENTRAL WYOMING THIS EVENING AFFECTING CPR AND WRL ROUTES WITH POSSIBLE MVFR CONDITIONS IN BRIEF HEAVY DOWNPOURS. DRIER AND MORE STABLE AIR WILL PUSH AGAINST THE WEST SIDE OF THE DIVIDE WITH ISOLATED STORMS PRIMARILY DEVELOPING ALONG THE EAST SLOPES AND SOUTHWEST WYOMING IN THE VICINITY OF COD...LND AND RKS. && .FIRE WEATHER... HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER THE AREA WITH MONSOON MOISTURE OVER THE AREA. THE MOISTURE IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE OVER THE NORTHWEST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST COVERAGE OVER THE MOUNTAINOUS AREAS. LITTLE CHANGE IN TEMPERATES AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...SMITH FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jul 19, 4:45 PM MDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 445 PM MDT THU JUL 19 2007 WYZ001>020-022>030-201300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 445 PM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE IS IN PLACE ACROSS JOHNSON AND NATRONA COUNTIES WHICH WILL AID PRODUCTION OF HEAVY RAIN PRODUCING THUNDERSTORMS INTO THE EVENING. ATMOSPHERIC INSTABILITY HAS INCREASED DURING THE HEAT OF THE DAY AND THIS IS ALSO HELPING TO FUEL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. OTHER SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND EAST OF THE CONTINENTAL DIVIDE THROUGH THE EVENING HOURS WITH BRIEF HEAVY RAIN AND LIGHTNING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS UPPER LEVEL HIGH PRESSURE CONTINUES OVER THE NORTHERN ROCKIES THROUGH THE WEEKEND. ADDITIONALLY...HIGH TEMPERATURES THIS WEEKEND WILL BE ABOUT 10 TO 12 DEGREES ABOVE NORMAL...PUSHING VALUES OVER 100 DEGREES IN THE BASINS EAST OF THE DIVIDE. THE CHANCE OF THUNDERSTORMS WILL BE ON THE INCREASE EARLY NEXT WEEK AS A FLOW OF MONSOONAL MOISTURE MOVES UP FROM THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN JOHNSON AND NATRONA COUNTIES ARE ASKED TO REPORT ANY FLASH FLOODING AND HAIL TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. MEASURABLE RAINFALL AND WIND GUST REPORTS OF OVER 45 MPH ARE ALSO HELPFUL. THANK YOU. TRIW
In the hours before
Local storm report, Jul 19, 2:28 PM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
228 PM MDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 16 W BUFFALO 44.34N 107.04W
07/19/2007 E0.88 INCH JOHNSON WY PUBLIC
HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN.
&&
DLIPSONSpecial weather statement, Jul 19, 4:58 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 458 PM MDT THU JUL 19 2007 WYZ010-011-020-022-200100- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- 458 PM MDT THU JUL 19 2007 STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH ACROSS PORTIONS OF JOHNSON AND NATRONA COUNTIES. CONTINUOUS DEADLY CLOUD-TO-GROUND LIGHTNING AND HEAVY DOWNPOURS WILL OCCUR WITH THESE STORMS REMEMBER...LIGHTNING IS VERY DANGEROUS AND DEADLY...LIGHTNING CAN STRIKE EVEN WHEN IT IS NOT RAINING AT YOUR LOCATION. MOVE INDOORS TO A STURDY SHELTER IF THESE STORMS APPROACH YOUR LOCATION. DSB
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:01 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 44 min |
| Jul 19, 2:35 PM MDT | Flash Flood Warning | RIW | Johnson | 4 hr |
| Jul 19, 3:48 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 42 min |
| Jul 19, 4:14 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 61 min |
| Jul 19, 4:22 PM MDT | Flash Flood Warning | RIW | Natrona | 113 min |
| Jul 19, 4:36 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 39 min |
| Jul 19, 5:25 PM MDT | Tornado Warning | RIW | Johnson | 65 min |
| Jul 19, 5:31 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 59 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.